Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 86, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 11, 2018, 4:16 AM CST. It took effect at Dec 12, 2018, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 4:16 AM CST (10:16 UTC)
- In effect from
- Dec 12, 2018, 6:00 AM CST
- Expired
- Dec 12, 2018, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
364 WHUS73 KGRB 111016 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 416 AM CST Tue Dec 11 2018 LMZ541>543-111830- /O.NEW.KGRB.SC.Y.0086.181212T1200Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 416 AM CST Tue Dec 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 6 AM to 9 PM CST Wednesday. * WINDS...Southeast to east winds of 15 to 25 knots are expected Wednesday. * WAVES...Waves will build to 4 to 7 feet Wednesday, then gradually subside Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
7 follow-up statements
428 WHUS73 KGRB 111626 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1026 AM CST Tue Dec 11 2018 LMZ541>543-120030- /O.CON.KGRB.SC.Y.0086.181212T1200Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1026 AM CST Tue Dec 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WINDS...Southeast to east winds of 15 to 25 knots are expected Wednesday. * WAVES...Waves will build to 4 to 7 feet Wednesday, then gradually subside Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
987 WHUS73 KGRB 112115 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 315 PM CST Tue Dec 11 2018 LMZ541>543-120515- /O.CON.KGRB.SC.Y.0086.181212T1200Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 315 PM CST Tue Dec 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WINDS...Southeast increasing to 10 to 20 knots tonight. Winds will then increase to 15 to 25 knots Wednesday morning. * WAVES...Building to 3 to 5 feet after midnight tonight. Waves will then build to 5 to 8 feet Wednesday morning, then gradually subside Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
253 WHUS73 KGRB 120315 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 915 PM CST Tue Dec 11 2018 LMZ541>543-121115- /O.CON.KGRB.SC.Y.0086.181212T1200Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 915 PM CST Tue Dec 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WINDS...Southeast at 10 to 20 knots tonight, increasing to 15 to 25 knots Wednesday morning. * WAVES...Building to 3 to 5 feet after midnight tonight. Waves will then build to 4 to 7 feet Wednesday morning, then gradually subside Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
158 WHUS73 KGRB 120933 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 333 AM CST Wed Dec 12 2018 LMZ541>543-121745- /O.CON.KGRB.SC.Y.0086.181212T1200Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 333 AM CST Wed Dec 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Southeast winds at 15 to 25 knots this morning will back east and diminishing to 10 to 20 knots this afternoon, then veer south and diminishing to 10 to 15 knots tonight. * WAVES...Waves of 4 to 7 feet today will gradually subside this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
913 WHUS73 KGRB 121634 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1034 AM CST Wed Dec 12 2018 LMZ541>543-130045- /O.CON.KGRB.SC.Y.0086.000000T0000Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1034 AM CST Wed Dec 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Southeast winds 15 to 25 knots will back east and diminishing to 10 to 20 knots this afternoon, then veer south and diminishing to 10 to 15 knots tonight. * WAVES...Waves of 4 to 7 feet today will gradually subside this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
531 WHUS73 KGRB 122112 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 312 PM CST Wed Dec 12 2018 LMZ541>543-130300- /O.CON.KGRB.SC.Y.0086.000000T0000Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 312 PM CST Wed Dec 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...South at 10 to 20 knots. * WAVES...4 to 7 feet gradually subsiding to 2 to 4 feet by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
160 WHUS73 KGRB 130310 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 910 PM CST Wed Dec 12 2018 LMZ541>543-130415- /O.EXP.KGRB.SC.Y.0086.000000T0000Z-181213T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 910 PM CST Wed Dec 12 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:58 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 11, 3:58 AM CST, 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 358 AM CST Tue Dec 11 2018 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 353 AM CST Tue Dec 11 2018 A wintry mix of precipitation tomorrow, especially across central and east-central Wisconsin. Otherwise, temperatures warming to above normal and then holding there at least through the weekend. The flow across virtually the entire Pacific is consolidated into a strong low amplitude jet flowing through the base of a very low wave number trough. The jet separates into multiple streams over North America before merging again over the Atlantic. This pattern will be slow to change, with the primary modification likely to be some buckling of the flow over the Pacific. The strong westerly flow aloft will bring and maintain modified Pacific air across the area. That will result in temperatures warming to and then holding above normal. The pattern will likely support only light to moderate precipitation as any significant southern stream systems with access to Gulf moisture will probably remain south of the area. So precipitation amounts are likely to be AOB normal for the period. && .SHORT TERM...Today...Tonight...and Wednesday Issued at 353 AM CST Tue Dec 11 2018 There is a rather complex situation to deal with in the short- term portion of the forecast. The first issue is low clouds. They appear pretty well locked in on satellite, despite guidance products insisting on clearing. Will keep this morning cloudy, then allow for somewhat of a decrease in the low clouds this afternoon. By that time, high clouds will be streaming across the area. Edged maxes down a bit below guidance given the cloudier forecast. The middle portion of a shortwave currently getting stretched out as it pushes across western North America is forecast to re-strengthen as it approaches the area tonight, possibly even closing off as it crosses the region Wednesday. Strong QG forcing will sweep through the area late tonight and early Wednesday. In addition, significant upper divergence in the LFQ of a strong and highly cyclonically curved upper speed max will also push across the area. Although models are not in great agreement on the details, the forcing seems sufficient to generate precipitation across at least the southern 2/3 of the forecast area. Precipitation type is uncertain. Model forecast soundings suggest saturation will not reach to deep enough/cold enough levels to result in ice crystals over the far southwest part of the forecast area by the time the forcing begins to generate precipitation. That will likely result in mainly FZRA over the far southwest part of the area. Farther north and east, deeper saturation is likely, so the heaviest precipitation should fall as snow after possibly some FZRA at the onset. The mid-level moisture will probably strip out of the area before lingering light precipitation totally ends, so anticipate some DZ/FZDZ as the precipitation tapers off Wednesday afternoon. Upped PoPs considerably from the previous forecast, and edged snow totals up a little as well. Might eventually need a headline for the freezing precipitation in central Wisconsin, but given the substantial changes that were made to the forecast prefer to allow the next shift to review the 12Z guidance suite and gain some confidence in (or perhaps make some adjustments to) the precipitation type forecast before committing to a headline. .LONG TERM...Wednesday Night Through Monday Issued at 353 AM CST Tue Dec 11 2018 Expect warmer than normal temperatures for the latter half of this week into early next week. Precipitation chances look to be confined to late this week with a passing mid level trough and an inverted surface trough/cold front. Precipitation type is in question, generally in eastern Wisconsin late Thursday night toward daybreak on Friday. Subfreezing surface temperatures are expected and 850 mb temperatures are forecast to be slightly warmer than freezing, so there may end up being a minor accumulation of ice in part of east-central Wisconsin before the Friday morning commute. There continues to be a chance for rain or snow during the day on Friday into Friday evening. After that, expect mainly dry weather for the weekend through Monday. && .AVIATION...for 12Z TAF Issuance Issued at 353 AM CST Tue Dec 11 2018 Low clouds expanded across the area yesterday evening and have pretty much remained locked in place ever since. A strong consensus of guidance products suggests the clouds either aren't there or will soon clear. The clouds are trapped below a low-level inversion, so they won't be easy to dislodge. Low-level trajectories turning off Lake Superior likely won't help matters either. Plan to keep the low clouds through at least most of the morning, with a gradual increase in bases. Will make an issuance time decision on whether or not to carry them into the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......Skowronski
Hazardous weather outlook, Dec 11, 4:08 AM CST, 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 AM CST Tue Dec 11 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 AM CST Tue Dec 11 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Light freezing rain or snow could develop over central Wisconsin late tonight, and result in hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous travel conditions are possible Wednesday, mainly across central and east-central Wisconsin due to a wintry mix of precipitation. Up to an inch of snow is possible, mainly south of highway 29 which runs from Wausau to Shawano to Green Bay to Kewaunee. Freezing rain could result in icy roadways, mainly in portions of central Wisconsin south of Wausau. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any instances of icy roads due to freezing rain. LMZ521-522-541>543-121200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 AM CST Tue Dec 11 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. Skowronski/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:40 PM CST | Winter Weather Advisory | GRB | Calumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 3 more | 21 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.